Post

A Question About Antidepressants

While on AD meds I feel pretty well. The thing is though that after a few weeks I fall into a funk for a couple days and then rise back out of it. No real trigger to it. Its kind of like my brain is resting from the meds.

Anyway, am I alone in this or is it common?
tbaskco tbaskco 41-45, M 6 Responses Feb 23, 2012

Your Response

Cancel

I've been using the same medication for about 12 years now. I still have the occasional day when I'm not feeling enthused about anything. I'd simply say, what you've said in this question, to your doctor and see if they think the dosage may need to be looked at again. Or perhaps he/she may offer to trial you on some other medicine that you could take, in combination with your current medication, to get things on more of an even keel.<br />
<br />
It may help to keep a diary. Note days when you're not feeling quite so wonderful and a brief note to say whether you think there was some reason why you weren't feeling at your best. Your doc could look at something like that and maybe see a pattern emerging.

Thanks everyone. As for dreams I've always been a lucid dreamer but the dreams became so much more vivid after I started the meds. Not bad or freaky just sharper and maybe a bit wilder. (hang gliding over a volcano?!?)

This is actually very common. I can tell you that even with being on medications that it is normal to still have depressing days and since you did say that after falling into a funk, you snap right right back out of it in a couple days. But also, as the person suggested earlier, you need to talk to your doctor as your dosage may need tweaked, or your meds may need to be changed. Usually, the meds are working fine if you only have depression set in for a short period of time, it's when they stop working period that you should be concerned. I would still talk to my doctor to be sure as he may have a different opinion. I have been on and off these meds for years and usually as long as it is just a couple days that you feel depressed the meds are still working, although even a small increase in that particular med could help keep the depression from setting in for a few days at a time for a while. But the meds just help, like a pain med takes the edge off the pain to make it bearable, it doesn't completely stop the pain, the depression meds also just help keep the depression from being so severe, ( I hope I did a good job explaining that.) I also hope this helps.

After I was worked up to the full dosage of the AD that I was on, I felt better than I ever remembered, and then things started happening; nightmares at night, and sort of—not quite—panic attacks during the day. I thought that I was having drug reactions, but my doctor said that it was likely suppressed memories working their way to the surface, and not to fight it. I went with the flow, and relived those memories, and my life has been better ever since. I have been happy for years now,and without drugs of any kind (I had self-medicated in the past).

I am proud of you that you are able to manage your depression without drugs but with chronic pain, GAD, and severe depression, I will likely never be without meds. It's raining now and I am suffering so bad even with the help of meds, I can't imagine trying this without them. I wouldn't be earth bound very long I am sure of that.... Congrats, I am glad that you can live your life so freely, and you try to help others here out of the goodness of your heart...You are amazing... &lt;3 =)

Well, to be honest, I had a drug reaction shortly after I began reliving that stuff; a heart attack—five days in intensive care. That sacred the hell out of me, and I'm leery of of any drugs now. I never really wanted to live on medication—I had been living on meth and hated that, too. What I was able to accomplish before the heart attack did convince me that I could sort out the confusion in my mind, and I continued therapy without drugs. Because of the heart attack, no doctors or therapists were pushing meds at me, and they were enjoying my progress, I think. I'm not anti-med, and I don't believe in one-size-fits-all solutions.

I am sorry that you had a heart attack, I can imagine hoe scary that was. The doctors should have been concerned with you kicking the meth habit cold turkey because that is dangerous as well. That can also cause a heart attack, among other complications, I am very glad that you made it through and without any help with meds, I commend you for what you went through, I know how difficult it had to have been. Meth, Heroin, and Oxycontin are the three hardest drugs to kick.

I had actually quit meth a couple of months earlier; it wasn't 'helping' anymore. My world had become a very small dark pit with no options.

I still smoke; I am a nicotine addict and I don't BS myself about it.

2 More Responses

I've found that to be true. YMMV?

It may be an indication that your DR may need to tweek the dosage or the actual medication. ((hugs))